Author Topic: Just Started prozac...feeling weird  (Read 8588 times)

[Buddie]

Just Started prozac...feeling weird
« on: April 13, 2008, 10:50:30 pm »
Hi Everyone,

I have been taking Prozac for about 5 days now, 20 mg. I stopped Wellbutrin 150 mg.
I'm feeling very nervous and anxious...actually awful.

Anyone experience the same and should the symptoms go away after a bit?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Just Started prozac...feeling weird
« Reply #1 on: April 13, 2008, 11:09:27 pm »
It sometimes takes a couple of weeks for an AD to fully kick in but you could also be having side effects from stopping wellbutrin suddenly. 

I don't have any experience with this but from what the drs. say the symptoms should level out.  If they don't subside soon maybe you should give a call to your dr..  You could also call a pharmacy and see what they have to say.

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Just Started prozac...feeling weird
« Reply #2 on: April 13, 2008, 11:11:30 pm »
[...],

Sorry you're feeling bad from your crossover to Prozac. I do not have much experience with A/Ds, though it is not unusual to have these feelings when starting an A/D. I had them while starting Zoloft and was prescribed the klonopin to counteract them which helped for awhile but still had morning anxiousness, so that's why I chose to get off both meds. You may want to speak to your GP about your side effects to see what he/she recommends.


Take care!

T2

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Just Started prozac...feeling weird
« Reply #3 on: April 14, 2008, 12:58:32 am »
Hi Everyone,

I have been taking Prozac for about 5 days now, 20 mg. I stopped Wellbutrin 150 mg.
I'm feeling very nervous and anxious...actually awful.

Anyone experience the same and should the symptoms go away after a bit?

ssri's take up to 4 to 6 weeks to fully kick in. I was on paxil, and felt extremely icky for the first couple. agitated, shaky, no appetite, insomnia. Then when it kicked in, it had all the opposite effects!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Just Started prozac...feeling weird
« Reply #4 on: April 14, 2008, 01:56:45 am »
Thanks for your comments....

I'm going to talk to the doctor if it doesn't improve in the next week or so. I think I really need some Behavioural Therapy as well. It' something that I have never really had, the dr's are always so quick to write a perscription.

I just so tired of feeling unwell... man what a drag.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Just Started prozac...feeling weird
« Reply #5 on: April 18, 2008, 01:54:32 am »
Definitely give it some time. SSRI's can take a bit of time to get going in your system, so your body might be going through a "learning curve" so to speak.

Of course, monitor how you're feeling at all times just to be safe. For me, SSRI class medications don't work and I found that the symptoms got worse as the weeks progressed, so just watch and see how it goes (for the recored, a lot of people do great on SSRI's - I, for some reason, do not). Good luck!! :)

-Pete
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Just Started prozac...feeling weird
« Reply #6 on: April 19, 2008, 02:19:49 am »
ssri's dont work for me either. They work for a week and then stop, or make me even worse. So I had to go to different classes.
But when I did take them sometimes I would get anxious for a little while, mostly jumpy/jittery, but it did stop. Hope it starts working for you soon!
Amanda
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Just Started prozac...feeling weird
« Reply #7 on: April 19, 2008, 03:14:44 am »
Yes, I was told that they can actually make you feel more anxious for awhile until they build up in your system.  They tried to get me to take Prozac but I only made it up to 5mg before I decided to quit.  I couldn't stand to be more anxious than I already was!!

Jen
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Just Started prozac...feeling weird
« Reply #8 on: April 19, 2008, 03:21:26 am »
What I never understood is my dr. said it would take 6 weeks for them to fully kick in and now I find out you are only supposed to take them for 2-4 weeks.  ??????

And I think I have a benzo head!!!!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Just Started prozac...feeling weird
« Reply #9 on: April 23, 2008, 04:39:05 am »
What I never understood is my dr. said it would take 6 weeks for them to fully kick in and now I find out you are only supposed to take them for 2-4 weeks.  ??????

And I think I have a benzo head!!!!

Only supposed to take benzos for up to 2 weeks. Anti depressants are for the long haul. :thumbsup:

T
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.